Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 13, NWS Little Rock, AR

March 14, 2024Saline County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 14, 2024, 8:27 PM CDT for Saline County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2024, 8:27 PM CDT (01:27 UTC)
Expired
Mar 14, 2024, 9:00 PM CDT
In force
33 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

County Saline County, AR

The radar

The Little Rock radar (KLZK), 51 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 4:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2024-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2024-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1962 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

159 
WFUS54 KLZK 150127
TORLZK
ARC125-150200-
/O.NEW.KLZK.TO.W.0013.240315T0127Z-240315T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
827 PM CDT Thu Mar 14 2024

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northwestern Saline County in central Arkansas...

* Until 900 PM CDT.

* At 826 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Hot Springs Village, moving northeast at 20 mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Hot Springs Village...            Paron...
  Bland...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3462 9286 3466 9290 3482 9272 3470 9260
TIME...MOT...LOC 0126Z 234DEG 17KT 3466 9285 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

67
2 follow-up statements
990 
WWUS54 KLZK 150137
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
837 PM CDT Thu Mar 14 2024

ARC125-150200-
/O.CON.KLZK.TO.W.0013.000000T0000Z-240315T0200Z/
Saline AR-
837 PM CDT Thu Mar 14 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL SALINE COUNTY...

At 836 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles north of Lonsdale, or 12 miles east of Hot
Springs Village, moving northeast at 40 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bland...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3464 9280 3468 9282 3480 9270 3470 9260
TIME...MOT...LOC 0136Z 240DEG 35KT 3468 9275 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

67
635 
WWUS54 KLZK 150146
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
846 PM CDT Thu Mar 14 2024

ARC125-150200-
/O.CON.KLZK.TO.W.0013.000000T0000Z-240315T0200Z/
Saline AR-
846 PM CDT Thu Mar 14 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH
CENTRAL SALINE COUNTY...

At 846 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles northwest of Salem in Saline County, or 11 miles
northwest of Benton, moving northeast at 25 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Bland...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3466 9274 3468 9275 3478 9268 3470 9260
TIME...MOT...LOC 0146Z 238DEG 23KT 3470 9270 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

67

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:52 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 14, 6:52 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
652 PM CDT Thu Mar 14 2024

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 245 PM CDT Thu Mar 14 2024

...Severe storms likely through tonight...

Our first substantial severe event of the spring is underway with
numerous severe storms likely thru tonight. In addition to the
potential for all convective hazards, the threat for flash flooding
will increase tonight as well.

12Z RAOB data from KLZK showed modest instability beneath a
pronounced capping inversion with nearly 1500 J/kg SBCAPE, as well
as pronounced SRH values in excess of 300 m^2/s^2. Satellite trends
thru the morning have hinted at a gradual agitation of cumulus
across the area, although deep convection has been confined to
portions of OK/TX near a SW-to-NE oriented dryline. Anticipating at
least iso/sctd deep convection to initiate over Nrn portions of the
area by 21Z with the more substantial OK/TX convection moving into
Wrn sections around the same time.

The atmosphere these storms will act on remains volatile with a
large reservoir of strong instability (MUCAPE >3000 J/kg) for the
Wrn half of AR this afternoon. 19Z VAD profiles show similar flow
geometry compared to the 12Z RAOB, although the magnitude is
slightly lesser but still sufficient for modest SRH on the order of
200 m^2/s^2. LAPS analysis hints at a mesoscale boundary developing
across central AR coincident with a corridor of locally backed sfc
winds. Aloft, flow remains on the weaker side with nebulous synoptic-
scale forcing for ascent, so convective evolution today will be
largely driven by mesoscale processes/boundaries which inherently
carry low confidence in their predictability.

Current thinking maintains a gradual progression of severe
convection into the NW half of the area by 15/00Z, although more iso
convection will be possible downstream of this activity where
capping is overcome. Any of these storms will readily tap into the
primed atmosphere that's in place with rapid intensification likely.
All severe hazards will be possible, including destructive hail of 2
inches or greater and tornadoes, with the highest hail threat tied
to more discrete cells/clusters this afternoon/evening.

By late evening into tonight, upscale growth into a primarily
cluster/line morphology is anticipated as deep-layer flow aligns
with the mesoscale boundary in place across central AR. This will
support an increase in damaging wind potential with sig hail
becoming somewhat less likely, although iso instances of destructive
hail will remain possible. Gradual stabilization of the BL suggests
a decrease in the tornado threat overnight, but locally backed winds
along/S of the boundary coupled with a slight increase in low-level
flow will enlarge already favorable hodographs with a continued
tornado threat where cells maintain near-surface inflow.

Flash flooding will also be a concern given the highly anomalous
tropospheric moisture in place. NAEFS PWAT progs show mean values
around 1.5 inches (>90th percentile) loosely aligned with the
aforementioned boundary draped over central sections. Given
convective intensity and antecedent moisture, rainfall will be
intense along this corridor, and with the increasing likelihood of
training convection tonight, the flash flood threat will similarly
increase.

Storms should begin pushing SE of the area thru Fri morning as
consolidated outflows move SEwrd, but some lingering stratiform rain
will remain until later in the day when the synoptic cold front
pushes thru with drier air in its wake. Fair, mild weather is
expected thru Sat.

&&

.LONG TERM...
(Saturday night through next Thursday)
Issued at 245 PM CDT Thu Mar 14 2024

To begin the period, a weak disturbance will slide just to the south
of the state bringing light rain chances across portions of southern
and central Arkansas. High pressure is expected to move back into
the state by Monday promoting calmer and drier conditions through
the rest of the period.

Rainfall with this system will be on the lower end with QPF amounts
likely staying below a quarter of an inch. The highest rainfall
amount will be confined towards extreme southern Arkansas.

Temperatures will be warmest towards the beginning and end of the
period with a cold front dropping temperatures Monday. High
temperatures Sunday, Tuesday, and Wednesday afternoons are forecast
to be in the lower 60s to mid 70s with overnight lows in the upper
30s to mid 40s. Freezing temperatures will be possible Monday and
Tuesday mornings across the north as the state falls into to the
lower 30s to mid 40s.

&&

.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Thu Mar 14 2024

Ongoing convection wl cont to expand in coverage and eventually
work to the southeast overnight. Flight conds wl deteriorate at
sites impacted by the storms, with MVFR/IFR conds bcmg common as
the evening progresses. Areal coverage wl gradually dcrs fm the NW
late tngt into Fri mrng, with little improvement in conds
expected.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...69
LONG TERM....73
AVIATION...44
Hazardous weather outlook, Mar 14, 2:56 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
256 PM CDT Thu Mar 14 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-151000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
256 PM CDT Thu Mar 14 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Widespread severe thunderstorms are expected through tonight. All
modes of severe weather will be possible, especially for portions
of northwestern, western, central, and eastern Arkansas. Heavy
rainfall is also likely with the threat for flash flooding
increasing during the overnight hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

At or below freezing temperatures will be possible across portions
of northern Arkansas Monday and Tuesday mornings.

.Spotter Information Statement...

Spotter activation will be needed through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

69/67

In the hours before

Local storm report, Mar 14, 7:26 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Little Rock AR
726 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     Hail             2 E Spring Lake Estates 36.36N 92.38W
03/14/2024  E1.00 inch       Baxter             AR   Public

            Report from mPING: Quarter (1.00 in.).

&&

65
Local storm report, Mar 14, 7:28 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
728 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     Tstm Wnd Dmg     1 W Rea Valley          36.22N 92.56W
03/14/2024                   Marion             AR   Public

            Power poles broken.

&&

65
Special weather statement, Mar 14, 7:35 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
735 PM CDT Thu Mar 14 2024

ARZ053-054-062-150100-
Hot Spring AR-Clark AR-Dallas AR-
735 PM CDT Thu Mar 14 2024

...A strong thunderstorm will impact portions of east central Clark,
northwestern Dallas and south central Hot Spring Counties through 800
PM CDT
...

At 734 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Richwoods, or 9 miles southeast of Arkadelphia, moving
northeast at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Dalark...                         Joan...
Griffithtown...                   Willow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.

&&

LAT...LON 3395 9296 3402 9304 3425 9289 3411 9265
TIME...MOT...LOC 0034Z 229DEG 23KT 3403 9295

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

67
Local storm report, Mar 14, 8:06 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
806 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     Hail             1 SE Jessieville        34.69N 93.05W
03/14/2024  E2.75 inch       Garland            AR   Public

&&

65
Local storm report, Mar 14, 8:10 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
810 PM CDT Thu Mar 14 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     Tstm Wnd Dmg     2 SW Hot Springs Villag 34.65N 93.03W
03/14/2024                   Garland            AR   Public

            Roof blown off house.

&&

65
Special weather statement, Mar 14, 8:23 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Little Rock AR
823 PM CDT Thu Mar 14 2024

ARZ042-141-238-241-150215-
Yell Excluding Northwest AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
823 PM CDT Thu Mar 14 2024

...A strong thunderstorm will impact portions of northwestern
Garland, south central Yell and northeastern Montgomery Counties
through 915 PM CDT...

At 823 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mauldin, or 7 miles north of Mount Ida, moving northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mauldin...                        Avant...
Chula...                          Pencil Bluff...
Gibbs...                          Mt Tabor...
Fannie...                         Onyx...
Sims...                           Story...
Washita...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for central and
western Arkansas.

&&

LAT...LON 3489 9341 3465 9327 3457 9370 3468 9377
TIME...MOT...LOC 0123Z 247DEG 22KT 3466 9364

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:12 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline48 min
Mar 14, 7:12 PM CDTSevere Thunderstorm WarningLZKPerry, Saline, Yell19 min
Mar 14, 7:16 PM CDTSpecial Weather StatementLZKLawrence44 min
Mar 14, 7:35 PM CDTSpecial Weather StatementLZKDallas25 min
Mar 14, 7:37 PM CDTTornado WarningLZKMontgomery26 min
Mar 14, 7:40 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Grant, Hot Spring65 min
Mar 14, 7:43 PM CDTFlash Flood WarningLZKPerry, Yell3 hr
Mar 14, 7:46 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Yell44 min
Mar 14, 7:55 PM CDTSevere Thunderstorm Warning Considerable damage threatLZKFaulkner, Garland, Perry, Pulaski, Saline65 min
Mar 14, 7:58 PM CDTTornado WarningLZKGarland, Saline32 min
Mar 14, 8:23 PM CDTSpecial Weather StatementLZKMontgomery52 min
Mar 14, 8:29 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell46 min
Mar 14, 8:31 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Perry11 min
Mar 14, 8:53 PM CDTTornado WarningLZKPulaski, Saline52 min
Mar 14, 8:58 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White47 min
Mar 14, 9:04 PM CDTSpecial Weather StatementLZKLogan56 min
Mar 14, 9:10 PM CDTFlash Flood WarningLZKJohnson, Logan2 hr
Mar 14, 9:22 PM CDTSevere Thunderstorm WarningLZKGarland, Perry, Saline, Yell31 min
Mar 14, 9:33 PM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, White42 min
Mar 14, 9:49 PM CDTTornado WarningLZKMontgomery, Yell21 min
Mar 14, 9:57 PM CDTSpecial Weather StatementLZKSaline48 min
Mar 14, 10:09 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Scott, Yell26 min
Mar 14, 10:15 PM CDTFlash Flood WarningLZKFaulkner, Garland, Montgomery, Perry, Polk, Pulaski and 2 more4 hr
Mar 14, 10:19 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, White41 min
Mar 14, 10:36 PM CDTFlash Flood WarningLZKPerry, Polk, Scott, Yell4 hr
Mar 14, 10:56 PM CDTFlash Flood WarningLZKLonoke, Prairie, Pulaski, White, Woodruff3 hr
Mar 14, 11:02 PM CDTSpecial Weather StatementLZKPrairie, Woodruff58 min
Mar 14, 11:30 PM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff45 min
Mar 14, 11:51 PM CDTFlash Flood WarningLZKGarland, Hot Spring, Lonoke, Montgomery, Pulaski, Saline3 hr
Mar 15, 4:30 AM CDTFlash Flood WarningLZKCalhoun, Ouachita4 hr
Mar 15, 10:11 AM CDTRiver Flood WarningLZKSaline24 hr
Mar 15, 10:12 AM CDTRiver Flood WarningLZKPerry49 hr

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.